Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 166, NWS Tallahassee, FL

June 24, 2019Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2019, 6:23 PM EDT for Thomas County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 6:23 PM EDT (22:23 UTC)
Expired
Jun 24, 2019, 7:16 PM EDT
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:55 PM EDTTSTM WND DMGEason, GASCATTERED TREES DOWN ACROSS THOMAS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WUUS52 KTAE 242223
SVRTAE
GAC275-242330-
/O.NEW.KTAE.SV.W.0166.190624T2223Z-190624T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
623 PM EDT Mon Jun 24 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Thomas County in south central Georgia...

* Until 730 PM EDT.

* At 623 PM EDT, severe thunderstorms were located along a line
  extending from near Pelham to 12 miles south of Cairo, moving east
  at 40 mph. These storms have a history of blowing down trees.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Barwick,
  Thomasville Municipal A/P, Dillon, Enon, Everett, Patten, Eason,
  Merrillville, Chastain, Dawesville, Quality, Newark, Pasco, Metcalf
  and Hollis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3066 8375 3068 8408 3087 8407 3092 8408
      3097 8412 3108 8412 3108 8401 3104 8400
      3104 8380 3103 8379 3103 8378 3104 8378
      3104 8374 3072 8374
TIME...MOT...LOC 2223Z 265DEG 34KT 3106 8420 3069 8420 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
2 follow-up statements
053 
WWUS52 KTAE 242306
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
706 PM EDT Mon Jun 24 2019

GAC275-242330-
/O.CON.KTAE.SV.W.0166.000000T0000Z-190624T2330Z/
Thomas GA-
706 PM EDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN THOMAS COUNTY...

At 706 PM EDT, severe thunderstorms were located along a line
extending from near Pavo to 8 miles south of Boston, moving east at
35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Boston, Pavo, Coolidge, Barwick, Thomasville Municipal A/P, Enon,
Everett, Patten, Eason, Merrillville, Hollis and Oaklawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3067 8384 3084 8386 3090 8389 3095 8391
      3104 8391 3104 8380 3103 8379 3102 8379
      3103 8378 3104 8378 3104 8374 3072 8374
      3066 8375
TIME...MOT...LOC 2306Z 271DEG 32KT 3104 8375 3067 8375 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
586 
WWUS52 KTAE 242316
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
716 PM EDT Mon Jun 24 2019

GAC275-242326-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-190624T2330Z/
Thomas GA-
716 PM EDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3067 8384 3084 8386 3090 8389 3095 8391
      3104 8391 3104 8380 3103 8379 3102 8379
      3103 8378 3104 8378 3104 8374 3072 8374
      3066 8375
TIME...MOT...LOC 2313Z 265DEG 34KT 3105 8367 3068 8367 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:14 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 24, 3:14 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Mon Jun 24 2019

.NEAR TERM [Through Tonight]...

Outflow from the MCS over the Southern Plains and Lower Mississippi
Valley last night has reached our Panhandle and southeast Alabama
counties this afternoon. An overall lack of convergent flow is
observed along and ahead of this boundary, with generally deep-layer
westerly flow. Additionally, model soundings indicate that it's
possible we haven't quite broken the low-level subsidence inversion
yet this afternoon. These complications seem to have stifled
convective growth along the outflow with only isolated storms
surviving thus far. When we completely erode the cap and when the
boundary begins interacting with the seabreeze fronts and a theta-e
gradient that stretches from the southeast Big Bend through
southwest GA, then we could see some more robust convection develop.
Due to modestly steep lapse rates, mid-level dry air, and plentiful
instability, storms that do develop bring with them the potential
for damaging straight line winds.

Overnight, it's possible that a few storms may drift into the region
from the northwest, though it's highly uncertain as to whether
upstream convection will even develop this far south this
afternoon.

.SHORT TERM [Tuesday Through Wednesday Night]...

Weak ridging in place over our area will suppress convection Tuesday
and Wednesday. Thunderstorms will be diurnal with the seabreeze but
isolated, with slightly higher coverage on Wednesday as the high
pressure weakens. Lack of cloud cover will allow high temperatures
to reach the mid-upper 90s. Lows will stay around the mid-70s.

.LONG TERM [Thursday Through Monday]...

The dissipation of weak ridging going into Thursday will return us
to our typical summer seabreeze pattern. By Friday, daytime PoPs
will be at least 30-40% each day for the remainder of the period.
Increased cloud cover will limit high temperatures to the low-90s.
Lows will be in the low-mid 70s.

&&

.AVIATION...
[Through 18Z Tuesday]

Isolated showers and thunderstorms will be possible at ABY, DHN,
and ECP this afternoon and then again during the overnight hours.
Outside of storms VFR should prevail at all terminals with the
exception of ECP where MVFR cigs may impact the terminal
overnight.

&&

.MARINE...

Winds below 15 knots with seas 2 to 3 feet becoming mostly 1 to 2
feet by the end of the period. Chance of showers and thunderstorms
expected each day.

&&

.FIRE WEATHER...

Aside from high dispersion indices the next couple of afternoons,
hazardous fire weather conditions are not expected.

&&

.HYDROLOGY...

No major flooding concerns through the period. Typical summer
seabreeze pattern will return Thursday, but new rainfall amounts are
not expected to cause flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  76  96  76 /  20  30  10  20  20
Panama City   79  90  79  92  79 /  30  30  10  20  10
Dothan        73  93  74  94  74 /  40  20  10  30  10
Albany        73  94  75  94  74 /  30  10  10  10  10
Valdosta      74  94  75  96  76 /  10  10  10  10  10
Cross City    77  93  77  94  76 /  10  20  10  20  20
Apalachicola  80  90  79  91  79 /  20  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Skeen
LONG TERM...Skeen
AVIATION...Harrigan
MARINE...Skeen
FIRE WEATHER...DVD
HYDROLOGY...Skeen

In the hours before

Local storm report, Jun 24, 5:23 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     4 NNW OCHEESEE          30.64N 85.05W
06/24/2019                   JACKSON            FL   PUBLIC

            REPORT OF TREES DOWN ON BIRCHWOOD RD IN THE
            GRAND RIDGE AREA.

&&
Local storm report, Jun 24, 5:29 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 NW CYPRESS            30.74N 85.10W
06/24/2019                   JACKSON            FL   LAW ENFORCEMENT

            REPORT OF TREES DOWN BETWEEN MARIANA AND
            GRAND RIDGE.

&&

RH
Local storm report, Jun 24, 5:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 NNE SEMINOLE STATE PA 30.82N 84.86W
06/24/2019                   SEMINOLE           GA   911 CALL CENTER

            TREE DOWN ON PARKSIDE CIRCLE.

&&

NGUYEN
Local storm report, Jun 24, 5:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 N LANEY               31.23N 84.03W
06/24/2019                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN NEAR INTERSECTION OF HIGHWAY 93
            AND HIGHWAY 37.

&&
Local storm report, Jun 24, 6:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     SALE CITY               31.26N 84.02W
06/24/2019                   MITCHELL           GA   LAW ENFORCEMENT

            SEVERAL TREES DOWN NEAR THE SALE CITY
            BAPTIST CHURCH.

&&
Local storm report, Jun 24, 6:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
623 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     AMSTERDAM               30.73N 84.44W
06/24/2019                   DECATUR            GA   911 CALL CENTER

            SEVERAL TREES DOWN IN THE SOUTH SIDE OF
            DECATUR COUNTY IN GA.

&&

NGUYEN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:41 PM EDTSpecial Weather StatementTAEEarly34 min
Jun 24, 4:11 PM EDTSpecial Weather StatementTAEEarly34 min
Jun 24, 4:51 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole69 min
Jun 24, 5:06 PM EDTSpecial Weather StatementTAEBaker, Mitchell39 min
Jun 24, 5:30 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas60 min
Jun 24, 5:57 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady49 min
Jun 24, 6:29 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lowndes61 min
Jun 24, 6:54 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes76 min
Jun 24, 7:12 PM EDTSevere Thunderstorm WarningTAELanier63 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.